Does dry skin caused by doxycycline go away?
I'm almost 30 and been haunted with acne since my teens.
When I was 18 I was finally put on Bactrim as a last resort... which was a life saver. It cleared my skin up, and I had flawless skin for a good 3 years or so, but bactrim long term was not suggested by my derm.
Since then I've found ways to keep it under control hit and miss. Most recently I found a all natural skin care line which has kept my acne at bay for the last 2 years- it was AWESOME, didn't dry my skin out and kept it amazing. Well I guess my skin got immune too it and I started breaking out something TERRIBLE lately. I mean ridiculous breakouts- even my parents were so kind to point out how 'awful' my skin has been looking.
A few months ago I ended up with a ear infection and took some bactrim for it, low and behold my skin started to clear up within a few days which reminded me how much I love having CLEAR skin. I caved and went back to a derm for the first time in years and years, and she put me on bactrim for a month then wanted to maintain with doxy after the bactrim cleared me (since I knew that worked SO well for me).
So when I started on the doxy and my skin was pretty clear from my round of bactrim. Within a week of the doxy I noticed my already DRY skin was getting drier- which I didn't think possible. At first I didn't think it was the doxy, I thought it was just a random dry spell at first... until it lingered and lingered and got worse.
It's now been over a month of being on the doxy and I am breaking out like I normally do (I'm hanging in there thinking it will clear up in time) but the dry skin is ridiculous. I love make-up - not to cover acne, just because I love it. But I can barely put my make-up on without looking like a caked up flakey mess. And trust me, I am used to dry skin but this is a whole new level. I have amazing all natural moisterizer which is heavy duty stuff and it's not even taming my dry skin, so I've added in a few other moister masks and such. My chin feels like sandpaper and almost hurts because it's so dry.
So I researched and noted that some people experience dry skin with doxy, but my question is does it go away? If I wait it out will the dry skin phase wear off? How long? Or do you have this dry skin the ENTIRE time you are on it? Because if it's not going to go away I am not going to continue this, especially since it's not even helping my acne. I am trying to give it a fair shot.
It's making me miss bactrim!
Last edited by Administrator; 04-07-2012 at 09:32 AM.